Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

June 14, 2016Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 14, 2016, 1:17 PM CDT for Baldwin County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2016, 1:17 PM CDT (18:17 UTC)
Expired
Jun 14, 2016, 2:00 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 45 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2263 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WWUS84 KMOB 141817
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CDT TUE JUN 14 2016
 
ALZ059-261-262-141900-
MOBILE INLAND AL-ESCAMBIA AL-BALDWIN INLAND AL-
117 PM CDT TUE JUN 14 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN...NORTHEASTERN MOBILE AND SOUTHWESTERN ESCAMBIA
COUNTIES UNTIL 200 PM CDT...

AT 117 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER AXIS...OR
OVER CREOLA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...SATSUMA...CREOLA...STOCKTON...AXIS AND I65 AND AL 225. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3079 8801 3079 8802 3093 8813 3123 8775
      3101 8756 3100 8759 3100 8760 3099 8760
      3080 8798 3079 8799 3078 8801
TIME...MOT...LOC 1817Z 233DEG 32KT 3091 8800 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:07 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 14, 1:07 PM CDT, 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
107 PM CDT TUE JUN 14 2016

.DISCUSSION...See updated information below.

&&

.UPDATE...Scattered to occasionally numerous convection over the
western half of the area will gradually spread eastward over the
remainder of the area through the afternoon. While coverage may
temporarily diminish over the western portion of the area during this
transition, expect additional convection to develop over this portion
later in the afternoon. As such will continue with the current
package with no significant updates planned at the moment. /29

&&

.AVIATION...
18Z issuance...Showers and storms will continue to spread from
southeast Mississippi and southwestern Alabama further east through
the day. Wind gusts to 35 knots will be possible with the storms.
Expect convection to diminish this evening with isolated to
occasionally scattered convection continuing overnight, then
beginning to increase late Wednesday morning. Southerly winds of 5-10
knots becomes light tonight, then switches to the west/southwest of
5-10 mph Wednesday morning. /29

&&

.PREV DISCUSSION... /issued 640 AM CDT TUE JUN 14 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR to MVFR cigs through 15.12z. Lower cigs mostly in
and around showers and thunderstorms that will become better
developed by late morning continuing through late afternoon or early
evening. Winds will be mostly south to southwest at 5 to 10 knots
through early this evening then becoming light and variable later
this evening and overnight. 32/ee

PREV DISCUSSION... /issued 505 AM CDT TUE JUN 14 2016/

NEAR TERM /Now Through Tuesday night/...Persistent weak upper trof
over the lower ms river valley and central gulf states this morning
will continue to fill and drift further eastward through tonight.
With this pattern better forcing in the mid levels will continue
across the forecast area through early tonight as another weak
impulse tracks mainly eastward along the base of the upper trof. With
ample moisture across the deep south...pwats still above 2.0 inches
across the entire central gulf coast region...marginal capes between
1500 and 2000 j/kg and the better forcing still lingering across the
deep south expect good coverage of showers and thunderstorms across
most interior locations of the forecast area this afternoon and early
this evening. The better rain chances will be generally along and
north of the I-10 corridor by mid to late afternoon. Model soundings
for today continue to show a more moist adiabatic profile with mid to
upper lapse rates mostly below 6.0c/km suggesting the growth rate for
rapid accent will be somewhat less today lowering the threat for
strong to severe thunderstorm development through this evening though
will have to continue monitoring for some localized flooding
especially in areas where showers and thunderstorms continue to
reoccur. Frequent cloud to ground lightning will also be likely due
to the deeper moisture profile in the lower to middle layers of the
boundary layer.

As for temps will use a blend of the warmer mos guidance for highs
today then lean a tad warmer then the current mav guidance for lows
tonight mostly due to persistence. High temps today will range from
the upper 80s to lower 90s for most inland areas today and the mid
to upper 80s near the immediate coast. Lows tonight will range from
the lower to middle 70s inland and the mid to upper 70s near he
immediate coast. 32/ee

SHORT TERM /Wednesday Through Thursday night/...The persistent upper
level trough in the vicinity of the Central Gulf Coast Region and
northern Gulf of Mexico early Wednesday morning will gradually
shift eastward Wednesday afternoon into Wednesday night, while an
upper level ridge of high pressure gradually builds from Texas toward
the Lower Mississippi Valley and into southern portions of Mississippi.
A very moist airmass will remain entrenched across our forecast area
during the day Wednesday, with precipitable water values continuing
to average between 2.0 and 2.25 inches. The combination of the deep
moisture, the lingering trough axis to the east and available
daytime instability will be sufficient to result in the development
of scattered to numerous showers and thunderstorms across the
forecast area Wednesday, particularly during the late morning and
afternoon. We will keep the higher rain chances confined to interior
southwest and south central Alabama, where moisture will be deepest
in the vicinity of the trough axis. Locally heavy rainfall will be
possible given the high precipitable water values. The deep moisture
and MLCAPE values between 1500-2500 J/KG could support a few stronger
storms capable of producing strong and gusty downburst winds in
excess of 45 mph and frequent cloud to ground lightning strikes.
Otherwise, seasonably hot and humid conditions will continue with
daytime highs reaching around 90 to the lower 90s. Afternoon heat
indices could range from the upper 90s to as high as around 103.

The upper trough axis will sag southward near the coast and adjacent
offshore waters Wednesday night, and persistent moisture and weak
lift will support at least isolated to scattered showers and
thunderstorms into Wednesday night, with the best chance near the
immediate coast and offshore. Lows Wednesday night range in the 70s.

A northwesterly mid level flow will become established across the
forecast area Thursday, between the mean trough axis over the Eastern
Seaboard and southeastern states and the persistent ridge building
over the Plains and toward the Mississippi Valley and Upper Midwest.
A slightly drier airmass will begin to push southward toward our
forecast area within this flow regime Thursday, but precipitable
water values and daytime instability will still be sufficiently high
to combine with shortwave impulses in the northwest flow to aid in
the development of scattered showers and thunderstorms around the
region. Highs Thursday may trend upward a couple of degrees in the
lower to mid 90s inland, and around 90 to the lower 90s near the
coast. Afternoon heat indices could range as high as 100-105.
Isolated to scattered convection becomes more focused near the coast
and offshore waters Thursday night with lows once again ranging in
the 70s. /21

LONG TERM /Friday Through Monday/...A strong upper level ridge of
high pressure will become established over the Desert Southwest, Four
Corners Region and adjacent Southern Rockies/Plains this weekend into
early next week, while a persistent trough holds in the vicinity of
the Eastern Seaboard and Western Atlantic. A drier north to northeast
flow pattern will take shape across our forecast area between these
features. A weak frontal boundary may also push southward to near the
coast or offshore late Friday night into early Saturday, before
stalling near the coast or becoming diffuse later in the weekend.
Expect scattered showers and storms to continue Friday into Saturday,
especially over the southern half of the region, with convective
coverage trending more isolated Sunday into Monday as a drier airmass
becomes reinforced over the region. Hot temperatures and elevated
heat indices continue Friday and Saturday, before slightly cooler max
temperatures and somewhat lower dewpoints arrive Sunday and Monday.
/21

MARINE...Persistent west to southwest wind flow will continue over
the marine area through early sat as a broad surface ridge of high
pressure maintains strength over much of the northern gulf. The
westerly flow will build later in the week in response to a
developing surface trof of low pressure shifting south over the mid
Atlantic region and southeast states. As this weak frontal boundary
weakens across south ga and northern fl high pressure is reinforced
from the northeast leading to a moderate to occasionally strong
easterly wind flow over much of the northern and eastern gulf late
sat through early next week. 32/ee

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 14, 5:15 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT TUE JUN 14 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-151015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
515 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TODAY WITH GUSTY
STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND BEING THE MAIN
THREATS. SOME LOCALIZED FLOODING MOSTLY WELL INLAND FROM THE COAST
WILL ALSO BE POSSIBLE THROUGH EARLY THIS EVENING.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF
BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE EACH DAY. GUSTY
STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL
ACCOMPANY THE STRONGER STORMS.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF
BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH WEDNESDAY. A HIGHER
CHANCE FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF
BEACHES THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-151015-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
515 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NEAR THE COAST LATE
TODAY AND EARLY THIS EVENING. GUSTY STRAIGHT LINE WINDS...FREQUENT
LIGHTNING AND HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY
NEAR THE COAST DURING THE LATE AFTERNOON OR EARLY EVENING HOURS.
HAZARDOUS WIND AND WAVE CONDITIONS FOR SMALL CRAFT WILL BE LIKELY
LATE IN THE WEEK AND OVER THE WEEKEND.

In the hours before

Special weather statement, Jun 14, 12:29 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1229 PM CDT TUE JUN 14 2016

ALZ264-266-FLZ201-202-141815-
BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
ESCAMBIA INLAND FL-
1229 PM CDT TUE JUN 14 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 115 PM
CDT...

AT 1229 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR LILLIAN...OR
10 MILES WEST OF ENSLEY...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...ENSLEY...WARRINGTON...
GONZALEZ...GOULDING...LILLIAN AND MYRTLE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3038 8751 3056 8753 3062 8726 3060 8724
      3060 8722 3059 8723 3059 8722 3057 8722
      3057 8721 3056 8721 3056 8720 3054 8718
      3059 8721 3058 8716 3038 8713 3037 8714
TIME...MOT...LOC 1729Z 263DEG 12KT 3048 8744
Special weather statement, Jun 14, 1:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CDT TUE JUN 14 2016

ALZ059-261-262-141900-
MOBILE INLAND AL-ESCAMBIA AL-BALDWIN INLAND AL-
117 PM CDT TUE JUN 14 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN...NORTHEASTERN MOBILE AND SOUTHWESTERN ESCAMBIA
COUNTIES UNTIL 200 PM CDT...

AT 117 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER AXIS...OR
OVER CREOLA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...SATSUMA...CREOLA...STOCKTON...AXIS AND I65 AND AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3079 8801 3079 8802 3093 8813 3123 8775
      3101 8756 3100 8759 3100 8760 3099 8760
      3080 8798 3079 8799 3078 8801
TIME...MOT...LOC 1817Z 233DEG 32KT 3091 8800

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:31 PM CDTSpecial Marine WarningMOB59 min
Jun 14, 1:45 PM CDTSpecial Weather StatementMOBBaldwin45 min
Jun 14, 2:23 PM CDTSpecial Weather StatementMOBEscambia37 min
Jun 14, 2:50 PM CDTSpecial Weather StatementMOBEscambia25 min
Jun 14, 12:29 PM CDTSpecial Weather StatementMOBEscambia46 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.